Post Bell's Palsy thyroid blood results

Post Bell's Palsy thyroid blood results

After 8 weeks of Bell's Palsy I'm now making a good recovery. This is the first week I have my usual energy levels back. Also I was due for a thyroid bloodcheck so I sent off a BH kit and got the results today. My older results are on my profile, but basically my T3 has gone down quite low in the range (last time was 4.35). Might this be due to being ill with Bell's? I'm currently on 25/50 mcg Levo, alternating days regime. I feel reasonably OK now, maybe a bit chilly at times, but nowhere near as bad as I did when first diagnosed subclinical hypothyroid last July. Will be speaking to my Doc in around a week's time to discuss.

My antibody levels are falling, though, which is great news, going dairy-free seems to be the right way to go! (Along with gluten-free).

Do you think I should push for a small upping of Levo or go along for a few more weeks to see whether the T3 will rise as I recover? I suppose having 50 mcg per day isn't that much, really! Thanks for any advice, always appreciated!

Last edited by

6 Replies

oldestnewest
  • Glad you're feeling better. You need to take a higher dose of med. Your tsh is far too high for someone on treatment. Any idea what your vits and mins are like: b12, d, folate, iron, ferritin?

  • Haven't measured those vits/minerals since my original testing which revealed I am low in all of them. I've been supplementing ever since (several months now). I know my TSH is on the high side but am going more by how I feel rather than the number. But yes, agree I need more Levo added in. :)

  • It's great that you feel well on a lower dose of meds. My only reservations would be that you may be experiencing other symptoms such high cholesterol and/or that over time you may be hit by symptoms that have been allowed to gather due to undermedication. Bell's palsy is associated w thyroid conditions, but I don't know enough about that correlation to know if it could be exacerbated by undermedication.

    But if you know that everything else is looking normal and you feel well perhaps you're just one of those people who feels better on a lower dose. :-)

  • Maybe I am! I do want to test my cholesterol too, I have a kit just haven't gotten around to doing the test. It's really hard to know what the best course of action is, since we all vary, however I am still working on getting my diet right, I'm still not there yet.

  • Bell's Palsy is nasty. I had it 31 years ago and those days steroids were prescribed. I had to stop breastfeeding immediately, luckily my daughter was 21 months old. I think they should still be prescribed but closely monitored. My best wishes to you.

  • Yes it is nasty. I had a course of steroids (also nasty!), my face is recovering well thank Goodness. I felt really tired again yesterday after several days feeling much better. Thanks for the good wishes, much appreciated. :)

You may also like...